Hey Everybody, hope all is well.

Me, not so good right now….Im feeling kinda lost and not really sure how to cope.

Im curious if anybody that has been on Atripla for longer then six months has what I call "occasional side effect flare ups". Let me explain.

I've been on Atripla for 10 months now and every now and then I occasionally re-experiance side effects. Anybody that has been on or recently started Atripla is well aware of the side effects…the weird body buzz, rash, diahrea, vomiting, depression, dreamsect. and they usually subside after a few weeks, right? Also, anybody on Atripla knows not to eat fatty foods or to take them at night to lessen these side effects.

Well has anybody ever experienced these similar side effects months later?

Reason I ask becasue I think this is actually happening to me!!

Let me give you some background…I started my meds in July of 2011, I experienced the usual 4 to 6 weeks of side effects and worked my way throught them. A few months later, say Sept of 2011 I thought my body had gotten use to the meds and when I missed a dose one night decided to take it in the morning…wrong, that whole day I felt "stoned" and distorted, couldn't concentrate, so I went back to taking them at night. I was fine.Then a few months later say in Nov 2011 I started having occasional diahrea, it would only last a day or so, didn't think anything of it. Then sometimes in the morning I would wake up and just feel ill with an upset stomach sometimes vomiting, with nothing else to explain it. Then in Jan 2012 I realized I wasn't really eating enough (generally) and once my calorie intake improved these annoyingside effects generally went away. I also started eating a small snack at night just before I would take my meds, and dispite popular belief about taking them on an empty stomach, it helped how I felt in the mornings. I still occasionally get a bout of diahrea if I happen to miss a dose and then take it the next night, I figure this is my body reajusting, dispite knowing that the meds work on an accumultive effect.

But today, today is different…Today I woke up feeingfine then about 2 hours into my day I started to get the "body stone", started feeling depressed and can't concentrate. I ate something, hoping it would go away, as I really struggle with the body stone feeling (I don't like it very much and its way different feeling then if I had smoked a big fat joint). I also haven't missed a dose in two weeks.

Part of my depression today is not knowing who to talk too about this. I have one HIV + friend, but she doesn't take her meds regularly (don't get me started on that) and I have a few others I could vent to, but I don't think they really understand, they just kind of nod thier heads and shrug thier shoulders.

I know its all to easy to blame the meds or HIV (for that matter) for unexplained symptoms…..So I was wondering, does anybody else deal with occasional reoccuring side effects of Atripla months, maybeeven years,later?

It's not sevre enough for me to go off of them, they are working, but it is bothersome trying to figure out if its the meds or something else, everytime it happens.

PS…Sorry for any spelling errors (im to damn lazy to look up my words and I wish there was a spell check on this site)

1 Comment
  1. MsMae 9 years ago

    MJ, that's what most of the reading I have done says too (no side effects after being on them for a while – although some still experience the dreams – I've never have).

    I just thought it was weird that I was feeling like I had just started them again. And like I said I take them at night…so by morning I shouldn't feel a damn thing. Ah well, tomorrow should be better. I also mentioned it to my doctor a few times, she shruged it off as nothing (or as PMS symptoms and told me to stop blaming the meds) so I started keeping track, like a journal, that's how i discovered i wasn't eating enough calories in a day.

    I usually don't worry too much about this kind of stuff, generally Im healthy, I don't get sick, like at all, even after my CD4 counts shot down to 240! 

    Today, was just very different.

    Thanks for the feed back, XKaliber!

    |
    0 kudos

Leave a reply

© 2021 WebTribes Inc. | find your tribe

Log in with your credentials

or    

Forgot your details?

Create Account